Dr N, prescription
I read with interest your comments on the importance of testosterone in HRT therapy if one is experiencing low libido. I am 54 yrs old and had a complete hysterectomy at 48 due to a very large fibroid attached to my uterus. I started estrogen treatment right away and have felt fine physically but have experienced a big loss of desire and pleasure in the libido department. My ob-gyn suggested Estratest, online a combo of testosterone & estrogen but I did not find any significant improvement. You suggested a different delivery system for the testosterone. Could that make a difference in the effect for me? I currently am on .625 Premarin daily...I previously enjoyed a healthy sexual relationship with my husband so this is a real bummer for both of us.....Please advise...Thank you.
find Arial, Helvetica, sans-serif;">Reply:
There is no question in my mind that this is possible and likely. Estratest is affective for some women with this problem, but as discussed, others may require a different approach. You might discuss the possibility with your Dr of trying one of the male testosterone replacement patches and cutting it into quarters or smaller and monitoring blood levels to assure yourselves that the dose is appropriate for you. Other alternatives that could possibly be affective are injections of depotestosterone 50 mg every 4 weeks, or a testosterone gel from a compounding pharmacy. Ultimately, when all else fails, subcutaneous hormone implants of estradiol and testosterone rarely fail to restore a libido. If you choose this approach, you will need to find someone trained in this technique. Let me know what and how you do.